Optimal architecture for a nondeterministic noiseless linear amplifier

McMahon, N. A., Lund, A. P. and Ralph, T. C. (2014) Optimal architecture for a nondeterministic noiseless linear amplifier. Physical Review A, 89 2: . doi:10.1103/PhysRevA.89.023846

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ327720.pdf Full text (open access) application/pdf 785.88KB 3

Author McMahon, N. A.
Lund, A. P.
Ralph, T. C.
Title Optimal architecture for a nondeterministic noiseless linear amplifier
Journal name Physical Review A   Check publisher's open access policy
ISSN 1050-2947
1094-1622
Publication date 2014-02
Year available 2014
Sub-type Article (original research)
DOI 10.1103/PhysRevA.89.023846
Open Access Status File (Publisher version)
Volume 89
Issue 2
Total pages 9
Place of publication College Park, MD United States
Publisher American Physical Society
Collection year 2015
Language eng
Formatted abstract
Nondeterministic quantum noiseless linear amplifiers are a new technology with interest in both fundamental understanding and new applications. With a noiseless linear amplifier it is possible to perform tasks such as improving the performance of quantum key distribution, purifying lossy channels, and distilling entanglement.  Previous designs for noiseless linear amplifiers involving linear optics and photon counting are nonoptimal because they have a probability of success lower than the bound given by the theory of generalized quantum measurement. This paper develops a theoretical model using unitary interactions and projective measurements which reaches this limit. We calculate the fidelity and probability of success of this model for coherent states and Einstein-Podolsky-Rosen entangled states. Finally, we explore some examples of the complex interplay between the fidelity, probability, and the distilling and purifying power of the model.
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2015 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 9 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 6 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 06 Apr 2014, 00:05:28 EST by System User on behalf of School of Mathematics & Physics